MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR PRESSURE MONITORING KIT WITH TRUWAVE DISPOSABLE PRESSURE TRANSDUCER AND VAMP JR.; PHOENIX DISPOSABLE PRESSURE TRANSDUCER

EDWARDS LIFESCIENCES DR PRESSURE MONITORING KIT WITH TRUWAVE DISPOSABLE PRESSURE TRANSDUCER AND VAMP JR.; PHOENIX DISPOSABLE PRESSURE TRANSDUCER
Model Number VMP306PX
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One single dpt - vamp jr system with attached needless canula was returned for evaluation.Dry blood was visible at tubing to proximal stopcock bond joint of vamp jr system.The reported event of leakage from the connection was confirmed.Leakage was detected at bond joint between the pressure tubing and the proximal stopcock female luer.Red dye solution was manually injected to detect the leak path.Leakage occurred through a channel across bonding area.Tubing od, 0.1085", measured near bond area, was within specification.Mold cavity of the proximal stopcock was a13.No other visible damage was observed from the kit.Udi number for this device is (b)(4).Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that while using this vamp jr., there was blood backing up in the tubing and there was leakage from the connection point on the transducer.There was no patient harm, however, there was 1ml of blood loss.The patient was an infant at (b)(6) gest age, (b)(6) grams, (b)(6) day old.There was no procedure being conducted, had just hung iv fluids.Nurse was at bedside at time and reported fluid loss was minimal.Baby did receive a transfusion after event.
 
Additional Manufacturer Narrative
A device history record review was completed and documented that device met all specifications upon distribution.Even though there was blood backing up in the tube and that the blood loss was minimal from the transducer issue, it was confirmed with the customer, that the blood transfusion was not given because of the issue with the transducer kit.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
A capa was initiated to address this condition to make the solvent bonding process more efficient.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
PRESSURE MONITORING KIT WITH TRUWAVE DISPOSABLE PRESSURE TRANSDUCER AND VAMP JR.
Common Device Name
PHOENIX DISPOSABLE PRESSURE TRANSDUCER
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
MDR Report Key12100867
Report Number2015691-2021-03877
Device Sequence Number4215544
Product Code DXO
UDI-Device Identifier07460691950375
UDI-Public(01)07460691950375(17)220312(11)201113(10)63445155;(01)57460691950370(17)220312(11)201113(10)63445155
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K925638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/12/2022
Device Model NumberVMP306PX
Device Catalogue NumberVMP306PX
Device Lot Number63445155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/28/2021
11/17/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/18/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 DA
Patient SexUnknown